Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 99, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2003, 11:20 PM EDT for Harrison County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 11:20 PM EDT (03:20 UTC)
- Expired
- Jul 8, 2003, 12:15 AM EDT
- In force
- 55 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Harrison County, OH
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 9:55 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS51 KPBZ 080320
SVRPBZ
OHC067-080415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1120 PM EDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN OHIO
* UNTIL 1215 AM EDT
* AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF CADIZ...MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
ADENA...
CADIZ...
<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4030 8133 4035 8128 4033 8087 4015 8087
4016 8134What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:05 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 7, 8:05 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 805 PM EDT MON JUL 7 2003 UPDATED TO DROP MOST OF THE STORM AND FLOOD WATCHES. AM HOPEFUL NEXT ROUND OF TSTMS IN NW OH WILL NOT GET HERE OVER NIGHT. CURRENT ATMOS HAS BEEN PRETTY MUCH WORKED OVER BY THE WIND GUSTS AND STORMS OF EARLIER THIS EVE. .PBZ... MD...FLOOD WATCH TIL 10 PM MDZ001. OH...NONE. PA...FLOOD WATCH TIL 10 PM PAZ021>023-029>032. WV...FLOOD WATCH TIL 10 PM WVZ021>023-041.
Hazardous weather outlook, Jul 7, 3:09 PM EDT, 8 hours 11 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EXTREME NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE AGAIN ON TUESDAY FOR THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jul 7, 6:57 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
657 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM MURRYSVILLE PA WIND DAMAGE
07/07/03 WESTMORELAND LARGE TREES AND POWER LINES
DOWN. 911
0650 PM MONESSEN PA WIND DAMAGE
07/07/03 WESTMORELAND LARGE TREES DOWN. 911Local storm report, Jul 7, 7:07 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
707 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM MUDSOCK PA WIND DAMAGE
07/07/03 TUSCARAWAS TREES DOWN. 911
0615 PM 3 E BELMONT OH WIND DAMAGE
07/07/03 BELMONT LARGE TREE BRANCHES DOWN. SPOTTER
0633 PM WHEELING WV 1.00 INCH HAIL
07/07/03 OHIO PUBLIC REPORTED.Local storm report, Jul 7, 7:27 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
727 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 1 N INDIANA PA WIND DAMAGE
07/07/03 INDIANA TREES DOWN. 911Special weather statement, Jul 7, 7:32 PM EDT, 3 hours 48 minutes before
MDZ001-OHZ040-041-049-050-058-059-068-069-PAZ013>016-020>023-029>032- WVZ001>004-012-021>023-041-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 732 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE GREENE INDIANA JEFFERSON LAWRENCE WASHINGTON WESTMORELAND. IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL. IN OHIO... BELMONT CARROLL COLUMBIANA GUERNSEY HARRISON JEFFERSON MONROE NOBLE. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... PRESTON TUCKER. IN MARYLAND... GARRETT.
Special weather statement, Jul 7, 9:29 PM EDT, 1 hour 51 minutes before
OHZ048-057-080300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 929 PM EDT MON JUL 7 2003 THUNDERSTORMS WILL MOVE EASTWARD ACROSS COSHOCTON COUNTY AND NORTHERN MUSKINGUM COUNTY THROUGH 11 PM. EXPECT WINDS GUSTING TO NEAR 50 MPH AND HEAVY RAIN WITH THESE STORMS. HAIL IS ALSO POSSIBLE.
Special weather statement, Jul 7, 10:05 PM EDT, 1 hour 15 minutes before
OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-080500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1005 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:38 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 67 min |
| Jul 7, 9:54 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 66 min |
| Jul 7, 10:47 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 58 min |
| Jul 7, 11:03 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 42 min |
| Jul 7, 11:41 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 64 min |
| Jul 8, 3:00 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 30 min |
| Jul 8, 4:19 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 56 min |
| Jul 8, 4:34 AM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Jul 8, 5:09 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 66 min |
| Jul 8, 5:20 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 55 min |
| Jul 8, 5:24 AM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 66 min |
| Jul 8, 5:43 AM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 62 min |
| Jul 8, 5:44 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 61 min |
| Jul 8, 5:54 AM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 66 min |
| Jul 8, 5:57 AM EDT | Severe Thunderstorm Warning | PBZ | Noble | 63 min |
| Jul 8, 6:05 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 55 min |
| Jul 8, 6:12 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 63 min |
| Jul 8, 6:15 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 60 min |
| Jul 8, 6:24 AM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 66 min |
| Jul 8, 7:38 AM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Jul 8, 10:23 AM EDT | Flash Flood Warning | PBZ | Columbiana | 97 min |
| Jul 8, 6:10 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 35 min |
| Jul 8, 6:21 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 54 min |
| Jul 8, 6:37 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 53 min |
| Jul 8, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 65 min |
| Jul 8, 6:58 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 62 min |
| Jul 8, 7:00 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 60 min |
| Jul 8, 7:27 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jul 8, 7:48 PM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.